Tornadoes · United States · Pennsylvania · 2019
EF1 tornado, Schoeneck to Denver, Pennsylvania, May 19, 2019
From Schoeneck to Denver, this EF1 tornado ran 0.8 miles across Lancaster County on May 19, 2019, touching down at 8:03 PM EDT and reaching 125 yards wide. It killed nobody, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 19, 2019
- Touchdown
- 8:03 PM EDT (00:03 UTC)
- Lifted
- 8:05 PM EDT (00:05 UTC)
- On the ground
- 2 minutes
- Path length
- 0.8 miles (1.4 km)
- Path width
- 125 yards (114 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- County
- Lancaster County
- Touchdown point
- 40.241, -76.164
- Lift-off point
- 40.244, -76.148
- Record number
- 1905191803-01
The damage survey
1 damage points were recorded along this path by NWS CTP, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
The National Weather Service confirmed an EF1 tornado near Denver in West Cocalico Township in Lancaster County Pennsylvania on May 19, 2019. The tornado had a maximum wind speed of 105 mph, a maximum path width of 125 yards, and a path length of approximately 1 mile.
A National Weather Service survey team confirmed an EF-1 tornado near Denver in West Cocalico Township in Lancaster County Pennsylvania on May 19 2019.||The tornado first formed near the Oak Ridge mobile home park, just to the north and west of Oak Ridge Court. Dozens of trees were uprooted or snapped in this area, with minor structural damage also noted to some of the mobile homes, just south of the region of significant tree damage. Maximum winds were estimated to be near 100 mph|at this time.||The tornado then tracked northeastward across Wollups Hill Road, with additional tree uproots and snaps in this area. The tornado then subsequently tracked eastward, very close to the Pennsylvania Turnpike (Interstate 76), between Wollups Hill Road and Kline Road. Additional tree snaps and uproots occurred on either side of the highway (both north and south of the Interstate). The Pennsylvania Turnpike had to be closed for a time, due to fallen trees and debris across the highway. ||The tornado then continued on an east-northeastward heading, causing additional tree damage, as well as some structural damage, in the vicinity of both Kline Road and Bridal Path Way. Damage was noted to a mobile home close to Kline Road and just to the south of the Pennsylvania Turnpike. A storage shed, housing lawn equipment, was also destroyed in this vicinity. Also, three homes sustained roof damage along Kline Road, just north of the Turnpike. Maximum winds were estimated to be near 105 mph at this point. Three minor injuries were sustained in this area due to flying debris. ||The tornado appeared to dissipate, just to the east of Kline Road and north|of the Pennsylvania Turnpike, at around 805 PM EDT.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a severe thunderstorm watch, issued at 18:40 UTC and running to 01:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:40 UTC | 01:00 UTC | Severe Thunderstorm Watch | CTP |
| 22:10 UTC | 22:45 UTC | Severe Thunderstorm Warning | CTP |
| 22:56 UTC | 23:30 UTC | Tornado Warning | CTP |
| 23:24 UTC | 00:15 UTC | Severe Thunderstorm Warning | CTP |
| 00:05 UTC | 00:45 UTC | Severe Thunderstorm Warning | CTP |
| 00:44 UTC | 01:30 UTC | Severe Thunderstorm Warning | CTP |
| 01:03 UTC | 04:00 UTC | Flood Advisory | CTP |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:43 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the tornado touched down at May 19, 7:33 PM EDT, 30 minutes earlier.
Area forecast discussion, May 19, 7:33 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service State College PA 733 PM EDT Sun May 19 2019 .SYNOPSIS... An upper level disturbance, will bring showers and thunderstorms, through this evening. A passing cold front, could bring scattered showers on Monday. Behind this system, the mid week period looks dry, and a bit cooler. && .NEAR TERM /THROUGH MONDAY/... Still some storms across the eastern part of our area. Further west, not a lot going on, took out thunder. Band of showers moving into the far nowthwest this evening. Another break behind this band, before showers and storms along cold front. This area is weakening, so took out thunder in the fcst later tonight. For Monday, did cut chance of showers and storms down, given timing of wind shift line, and to match up with others better. Earlier discussion below. 1245 pm update... As expected, convection is beginning to fire over the ridges early this afternoon. Storms should intensify/grow upscale as they develop eastward through late in the day/early evening. Isolated occurrences of strong winds and hail are still anticipated, as the air mass rapidly destabilizes, and marginally favorable low to mid-level shear is in place. We'll continue to monitor closely for the rest of the day for potential severe storms. Tonight, scattered showers and isolated storms may well continue, as the main cold front slowly approaches from the west. It will stay warm and muggy overnight, with lows only in the 60s. && .SHORT TERM /MONDAY NIGHT/... 1250 pm update... Near-term guidance remains in good agreement that the surface cold front will slice through the Commonwealth from W-E on Monday. Although hit and miss showers/isolated storms are expected just about anytime along and ahead of the front, any more robust thunderstorms should from primarily over the eastern third of PA. Highs will still reach the lower 70s- lower 80s on Monday, as cooler air lags a bit behind the boundary. Monday night, outside of some potential post-frontal stratocumulus clouds across northwestern PA for a time, skies should generally clear out, as a cooler and drier air mass comes in. Lows by daybreak should cool into the 40s and 50s. && .LONG TERM /TUESDAY THROUGH SUNDAY/... A strong cold front will move across the region Monday and much cooler and drier air will move into the area for Tuesday. Gusty winds will be the issue later Monday into perhaps the first part of Tuesday, but overall Tuesday will be a decent late May day. Will have dry weather on Tuesday and most if not of all of Wednesday, but will have to watch low temperatures and the start of the growing season. Some showers and maybe a few storms late in the week, as the warm and more humid air returns to central PA. Temperatures by late in the week will be well above normal again. The next cold front moves southeast into the area this weekend. Still a lot of spread in the details, as models having problems with the very active weather pattern and the abnormally strong systems moving northeast. Overall some minor adjustments made to the forecast package. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... 18z update... Outside of thunderstorms this afternoon/early evening (which would lower conditions to fuel alternate or worse for a brief time), most terminal sites should stay in the VFR range through the valid TAF period. The exceptions to the above are KBFD and KJST, where some lower clouds (MVFR-fuel alternate) are anticipated later tonight into early Monday, near the incoming cold frontal boundary. S-SW surface winds of 5-15 kt (occasionally gusty) through most of tonight, will veer more westerly on Monday. .Outlook... Mon...Restrictions possible from early morning lower ceilings and midday-afternoon showers and thunderstorms. Tue-Wed...Mainly VFR. Thu into Fri...Isolated to scattered restrictions possible from potential showers and thunderstorms. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Jurewicz NEAR TERM...Jurewicz/Martin SHORT TERM...Jurewicz LONG TERM...Martin AVIATION...Jurewicz/RXR
Hazardous weather outlook, May 19, 5:18 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service State College PA 518 PM EDT Sun May 19 2019 PAZ012-018-019-025>028-034>037-041-042-045-046-049>053-056>059- 063>066-202130- Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon- Mifflin-Juniata-Bedford-Fulton-Franklin-Tioga-Northern Lycoming- Sullivan-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 518 PM EDT Sun May 19 2019 ...SEVERE THUNDERSTORM WATCH 193 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-010-011-017-024-033-202130- Warren-McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset- 518 PM EDT Sun May 19 2019 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, May 19, 7:46 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STATE LINE 39.72N 77.72W
05/19/2019 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
0425 PM TSTM WND GST CARLISLE 40.20N 77.20W
05/19/2019 E60 MPH CUMBERLAND PA TRAINED SPOTTER
0428 PM HAIL GREENCASTLE 39.79N 77.73W
05/19/2019 M0.88 INCH FRANKLIN PA TRAINED SPOTTER
0438 PM TSTM WND DMG 5 ENE CARLISLE 40.23N 77.12W
05/19/2019 CUMBERLAND PA SOCIAL MEDIA
NUMEROUS LIMBS DOWN. BOUNCE HOUSE BLEW AWAY.
0525 PM TSTM WND DMG 3 NE DEHART DAM 40.48N 76.71W
05/19/2019 DAUPHIN PA AMATEUR RADIO
SR 325 CLOSED DUE TO TREES BLOCKING ROADWAY
0529 PM TSTM WND DMG WILLIAMSTOWN 40.58N 76.62W
05/19/2019 DAUPHIN PA TRAINED SPOTTER
TREES ON VEHICLES
0540 PM FUNNEL CLOUD 1 W DUSHORE 41.53N 76.42W
05/19/2019 SULLIVAN PA TRAINED SPOTTER
0544 PM HAIL DUSHORE 41.53N 76.40W
05/19/2019 E0.88 INCH SULLIVAN PA TRAINED SPOTTER
0610 PM TSTM WND DMG ORRSTOWN 40.06N 77.61W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES DOWN IN MULTIPLE LOCATIONS
0656 PM FUNNEL CLOUD 2 S MANCHESTER 40.03N 76.72W
05/19/2019 YORK PA 911 CALL CENTER
BOARD RD. SPOTTER REPORT RELAYED BY 911.
0700 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
05/19/2019 FRANKLIN PA 911 CALL CENTER
WATER RESCUE ON S ANTRIM WAY
0743 PM TSTM WND DMG CHICKAREE 40.45N 78.88W
05/19/2019 CAMBRIA PA PUBLIC
NUMEROUS TREES DOWN AND QUARTER SIZE HAIL MILE HILL RD
AND US 22
0743 PM HAIL CHICKAREE 40.45N 78.88W
05/19/2019 E1.00 INCH CAMBRIA PA PUBLIC
NUMEROUS TREES DOWN AND QUARTER SIZE HAIL MILE HILL RD
AND US 22
&&
EVENT NUMBER CTP1901252 CTP1901253 CTP1901254 CTP1901255 CTP1901260
CTP1901258 CTP1901256 CTP1901257 CTP1901262 CTP1901259 CTP1901261
CTP1901263 CTP1901264
DANGELOSpecial weather statement, May 19, 7:48 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service State College PA
748 PM EDT Sun May 19 2019
PAZ042-053-200015-
Columbia PA-Sullivan PA-
748 PM EDT Sun May 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF COLUMBIA AND SULLIVAN
COUNTIES UNTIL 815 PM EDT...
At 748 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Muncy Valley to Central to near Rock Glen.
Movement was northeast at 55 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Berwick, Mifflinville, Rohrsburg, Jamison City, Waller, Ricketts Glen
State Park, Central, Fairmount Spgs, Shumans, Muncy Valley, Lime
Ridge, Benton, Briar Creek, Dushore, Laporte, Stillwater and Eagles
Mere.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4086 7630 4120 7645 4123 7650 4127 7645
4131 7660 4137 7668 4156 7642 4154 7622
4131 7631 4120 7632 4113 7627 4113 7623
4103 7623 4095 7621
TIME...MOT...LOC 2348Z 229DEG 49KT 4137 7654 4126 7638 4095 7624
ColbertLocal storm report, May 19, 7:50 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
750 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 5 S CHAMBERSBURG 39.86N 77.66W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES ON WIRES
&&
EVENT NUMBER CTP1901265
DANGELOLocal storm report, May 19, 7:56 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG MONT ALTO 39.84N 77.55W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES DOWN
&&
EVENT NUMBER CTP1901266
DANGELOLocal storm report, May 19, 7:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
759 PM EDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL STATE LINE 39.72N 77.72W
05/19/2019 M1.00 INCH FRANKLIN PA TRAINED SPOTTER
0425 PM TSTM WND GST CARLISLE 40.20N 77.20W
05/19/2019 E60 MPH CUMBERLAND PA TRAINED SPOTTER
0428 PM HAIL GREENCASTLE 39.79N 77.73W
05/19/2019 M0.88 INCH FRANKLIN PA TRAINED SPOTTER
0438 PM TSTM WND DMG 5 ENE CARLISLE 40.23N 77.12W
05/19/2019 CUMBERLAND PA SOCIAL MEDIA
NUMEROUS LIMBS DOWN. BOUNCE HOUSE BLEW AWAY.
0520 PM TSTM WND DMG 5 S CHAMBERSBURG 39.86N 77.66W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES ON WIRES
0525 PM TSTM WND DMG 3 NE DEHART DAM 40.48N 76.71W
05/19/2019 DAUPHIN PA AMATEUR RADIO
SR 325 CLOSED DUE TO TREES BLOCKING ROADWAY
0529 PM TSTM WND DMG WILLIAMSTOWN 40.58N 76.62W
05/19/2019 DAUPHIN PA TRAINED SPOTTER
TREES ON VEHICLES
0540 PM FUNNEL CLOUD 1 W DUSHORE 41.53N 76.42W
05/19/2019 SULLIVAN PA TRAINED SPOTTER
0544 PM HAIL DUSHORE 41.53N 76.40W
05/19/2019 E0.88 INCH SULLIVAN PA TRAINED SPOTTER
0610 PM TSTM WND DMG ORRSTOWN 40.06N 77.61W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES DOWN IN MULTIPLE LOCATIONS
0656 PM FUNNEL CLOUD 2 S MANCHESTER 40.03N 76.72W
05/19/2019 YORK PA 911 CALL CENTER
BOARD RD. SPOTTER REPORT RELAYED BY 911.
0700 PM FLASH FLOOD GREENCASTLE 39.79N 77.73W
05/19/2019 FRANKLIN PA 911 CALL CENTER
WATER RESCUE ON S ANTRIM WAY
0700 PM TSTM WND DMG MONT ALTO 39.84N 77.55W
05/19/2019 FRANKLIN PA 911 CALL CENTER
TREES DOWN
0700 PM FLASH FLOOD 2 SE MERCERSBURG 39.81N 77.88W
05/19/2019 FRANKLIN PA 911 CALL CENTER
ROAD CLOSED
0743 PM TSTM WND DMG CHICKAREE 40.45N 78.88W
05/19/2019 CAMBRIA PA PUBLIC
NUMEROUS TREES DOWN AND QUARTER SIZE HAIL MILE HILL RD
AND US 22
0743 PM HAIL CHICKAREE 40.45N 78.88W
05/19/2019 E1.00 INCH CAMBRIA PA PUBLIC
NUMEROUS TREES DOWN AND QUARTER SIZE HAIL MILE HILL RD
AND US 22
&&
EVENT NUMBER CTP1901252 CTP1901253 CTP1901254 CTP1901255 CTP1901265
CTP1901260 CTP1901258 CTP1901256 CTP1901257 CTP1901262 CTP1901259
CTP1901261 CTP1901266 CTP1901267 CTP1901263 CTP1901264
DANGELOSpecial weather statement, May 19, 8:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
803 PM EDT Sun May 19 2019
PAZ063>065-200045-
York PA-Adams PA-Cumberland PA-
803 PM EDT Sun May 19 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS...YORK...AND
CUMBERLAND COUNTIES UNTIL 845 PM EDT...
At 803 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Mount Holly Springs to near Emmitsburg.
Movement was northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph are possible.
Locations impacted include...
Harrisburg, Carlisle, Lower Allen, Hanover, Weigelstown,
Mechanicsburg, Camp Hill, Gettysburg, New Cumberland, Parkville,
Enola, Lemoyne, Hampton, Littlestown, Carroll Valley, Codorus,
Boiling Springs, Wormleysburg, McSherrystown and Dillsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4018 7729 4031 7692 4026 7690 4022 7685
3972 7681 3972 7741
TIME...MOT...LOC 0003Z 243DEG 32KT 4015 7722 3966 7735
ColbertThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Washington/Dulle, VA (KIAD), 00:00Z
0.1 hours before the tornado, 179 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -17 J/kg
- Surface CAPE
- 1236 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.8
- 0-3 km lapse rate
- 7.8 K/km
Washington/Dulle, VA (KIAD), 12:00Z
11.9 hours after it, 179 km from the path. May 20, 2019.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -173 J/kg
- Surface CAPE
- 44 J/kg
- Mixed-layer LCL
- 1480 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.3 K/km
The surface observations
Lancaster (LNS), 18 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:05 UTC | 170° 11 kt | 1011.9 | ||||
| 22:10 UTC | 170° 11 kt | 1011.9 | ||||
| 22:15 UTC | 170° 10 kt | 1011.9 | ||||
| 22:20 UTC | 170° 10 kt | 1011.9 | ||||
| 22:25 UTC | 180° 9 kt | 1011.9 | ||||
| 22:30 UTC | 170° 11 kt | 1011.9 | ||||
| 22:35 UTC | 180° 9 kt | 1011.9 | ||||
| 22:40 UTC | 190° 7 kt | 1011.9 | ||||
| 22:45 UTC | 180° 9 kt | 1011.5 | ||||
| 22:50 UTC | 160° 10 kt | 1011.2 | ||||
| 22:53 UTC | 81 | 70 | 170° 10 kt | 17 | 1011.5 | |
| 22:55 UTC | 180° 10 kt | 1011.5 | ||||
| 23:00 UTC | 180° 10 kt | 1011.5 | ||||
| 23:05 UTC | 170° 11 kt | 1011.5 | ||||
| 23:08 UTC | 80 | 70 | 180° 9 kt | 1011.5 | VCTS | |
| 23:10 UTC | 170° 8 kt | 1011.5 | ||||
| 23:15 UTC | 170° 7 kt | 1011.5 | ||||
| 23:20 UTC | 160° 7 kt | 1011.5 | ||||
| 23:25 UTC | 150° 5 kt | 1011.5 | ||||
| 23:30 UTC | 140° 8 kt | 1011.2 | ||||
| 23:35 UTC | 140° 10 kt | 1010.8 | ||||
| 23:40 UTC | 160° 11 kt | 1010.8 | ||||
| 23:45 UTC | 80 | 71 | 200° 7 kt | 1011.9 | TS | |
| 23:45 UTC | 200° 7 kt | 1011.9 | ||||
| 23:50 UTC | 300° 7 kt | 1011.9 | ||||
| 23:53 UTC | 79 | 71 | 300° 7 kt | 1011.9 | TS | |
| 23:55 UTC | 310° 5 kt | 1011.9 | ||||
| 00:00 UTC | 280° 4 kt | 1011.5 | ||||
| 00:05 UTC | 0° 0 kt | 1011.2 | ||||
| 00:10 UTC | 0° 0 kt | 1011.2 | ||||
| 00:15 UTC | 77 | 70 | 70° 3 kt | 1011.5 | VCTS | |
| 00:20 UTC | 20° 2 kt | 1012.2 | ||||
| 00:25 UTC | 77 | 71 | 350° 6 kt | 1012.2 | VCTS | |
| 00:30 UTC | 340° 10 kt | 16 | 1012.5 | |||
| 00:35 UTC | 14 kt | 19 | 1013.2 | |||
| 00:37 UTC | 76 | 66 | 320° 14 kt | 20 | 1013.2 | TS |
| 00:40 UTC | 300° 21 kt | 1013.2 | ||||
| 00:44 UTC | 71 | 67 | 330° 14 kt | 26 | 1012.5 | TSRA BR |
| 00:45 UTC | 11 kt | 1012.9 | RA BR | |||
| 00:50 UTC | 15 kt | 1011.5 | +RA BR | |||
| 00:53 UTC | 70 | 68 | 320° 12 kt | 21 | 1012.2 | TSRA BR |
| 00:55 UTC | 13 kt | 1012.2 | -RA BR | |||
| 00:56 UTC | 70 | 68 | 310° 11 kt | 21 | 1012.2 | -TSRA |
| 01:00 UTC | 280° 4 kt | 1012.5 | -RA | |||
| 01:04 UTC | 70 | 68 | 220° 3 kt | 1012.9 | TS | |
| 01:05 UTC | 230° 2 kt | 1012.9 | ||||
| 01:10 UTC | 0° 0 kt | 1012.5 | ||||
| 01:11 UTC | 70 | 67 | 240° 3 kt | 1012.5 | VCTS | |
| 01:15 UTC | 270° 5 kt | 1012.9 | ||||
| 01:20 UTC | 260° 5 kt | 1012.9 | ||||
| 01:25 UTC | 70 | 68 | 280° 6 kt | 1012.9 | -RA | |
| 01:30 UTC | 300° 2 kt | 1012.5 | RA BR | |||
| 01:34 UTC | 71 | 67 | 0° 0 kt | 1012.5 | -RA BR | |
| 01:35 UTC | 0° 0 kt | 1012.5 | -RA BR | |||
| 01:39 UTC | 70 | 67 | 20° 3 kt | 1012.2 | +RA BR | |
| 01:40 UTC | 40° 4 kt | 1012.2 | +RA BR | |||
| 01:45 UTC | 0° 0 kt | 1012.5 | -RA BR | |||
| 01:50 UTC | 40° 2 kt | 1012.2 | -RA | |||
| 01:53 UTC | 70 | 67 | 80° 4 kt | 1012.2 | -RA | |
| 01:55 UTC | 90° 4 kt | 1012.2 | -RA | |||
| 02:00 UTC | 90° 4 kt | 1012.2 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:25 UTC | TSTM WND DMG | 3 Ne Dehart Dam | Dauphin, PA | SR 325 CLOSED DUE TO TREES BLOCKING ROADWAY |
| 21:29 UTC | TSTM WND DMG | Williamstown | Dauphin, PA | TREES ON VEHICLES |
| 21:35 UTC | TSTM WND DMG | Lickdale | Lebanon, PA | TREES DOWN |
| 21:47 UTC | TSTM WND DMG | Orwin | Schuylkill, PA | NUMEROUS TREES DOWN IN PORTER TWP. |
| 22:56 UTC | FUNNEL CLOUD | 2 S Manchester | York, PA | BOARD RD. SPOTTER REPORT RELAYED BY 911. |
| 23:03 UTC | HAIL 1 | Elizabethtown | Lancaster, PA | |
| 23:30 UTC | TSTM WND DMG | 2 Nne Manheim | Lancaster, PA | TREES DOWN - CORRECTED TIME |
| 00:00 UTC | TSTM WND DMG | Denver | Lancaster, PA | NUMEROUS TREES DOWN IN DENVER BOROUGH |
| 00:00 UTC | TSTM WND DMG | Denver | Lancaster, PA | ROOF OFF HOUSE ON KLINE RD |
| 00:00 UTC | TSTM WND DMG | Denver | Lancaster, PA | TREES DOWN BLOCKING PA TURNPIKE |
| 00:03 UTC | TORNADO | Denver | Lancaster, PA | EF-1 WITH MAXIMUM WINDS OF 105 MPH. |
| 00:05 UTC | HAIL 1 | Mount Pleasant | Lebanon, PA | |
| 00:05 UTC | HAIL 1.25 | Denver | Lancaster, PA | |
| 00:07 UTC | TSTM WND DMG | 2 Nne Manheim | Lancaster, PA | TREES DOWN |
| 00:10 UTC | TSTM WND DMG | 1 N Heidelberg Twp | Berks, PA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 1 N HEIDELBERG TWP. MULTIPLE TREES AND POWER POLES DOWN. TIME ESTIMATED FROM RADAR. CORRECTED TIME. |
| 00:10 UTC | TSTM WND DMG | 1 N Heidelberg Twp | Berks, PA | MULTIPLE TREES AND POWER POLES DOWN. TIME ESTIMATED FROM RADAR. |
| 00:13 UTC | TSTM WND DMG | 2 Ene South Heidelberg | Berks, PA | TREE DOWN ON A RESIDENCE ON MILLER ROAD. |
| 00:15 UTC | HAIL 1 | Reinholds | Lancaster, PA | |
| 00:20 UTC | TSTM WND DMG | Bern Twp | Berks, PA | TREE AND OTHER DEBRIS DOWN ON ROUTE 222 AT TULPEHOCKEN BRIDGE. TIME ESTIMATED FROM RADAR. |
| 00:26 UTC | HAIL 1 | Wyomissing | Berks, PA | DIME TO QUARTER SIZE HAIL IN THE WYOMISSING AREA. |
| 00:30 UTC | TSTM WND DMG | 3 S Myerstown | Lebanon, PA | TREES DOWN - CORRECTED COUNTY |
| 00:31 UTC | TSTM WND DMG | 1 N Exeter Twp | Berks, PA | LARGE TREE DOWN ACROSS OLEY TURNPIKE ROAD BETWEEN WOODS LANE AND RITTERS LANE. ROAD IS COMPLETELY BLOCKED AND LOVE POWER LINES ARE DOWN. |
| 00:44 UTC | FLOOD | Laureldale | Berks, PA | NORTH 5TH STREET HIGHWAY CLOSED AT THE ARBYS DUE TO FLOOD WATERS. |
| 00:51 UTC | TSTM WND GST 60 | Laureldale | Berks, PA | TRAINED SPOTTER ESTIMATED 60 TO 65 MPH WIND GUSTS WITH VERY HEAVY RAINFALL AND NO HAIL. |
| 00:57 UTC | HAIL 1 | Sinking Spring | Berks, PA | QUARTER SIZE HAIL AND ESTIMATED 30-40 MPH WIND GUSTS REPORTED IN SINKING SPRING. TIME ESTIMATED FROM RADAR. |
| 01:01 UTC | TSTM WND DMG | 1 Wnw Temple | Berks, PA | TREE DOWN IN BERN TWP NEAR ROUTE 61 AND CROSS KEYS ROAD. TIME ESTIMATED FROM RADAR. |
| 01:08 UTC | TSTM WND DMG | Terre Hill | Lancaster, PA | NUMEROUS TREES DOWN. TIME ESTIMATED FROM RADAR. |
| 01:10 UTC | LIGHTNING | 1 Ene Wernersville | Berks, PA | LIGHTNING STRIKE TO A RESIDENCE ON N PENN DRIVE. |
| 01:14 UTC | TSTM WND DMG | 1 Sse Bechtelsville | Berks, PA | TREE DOWN ON TOWNSHIP LINE ROAD 1 MILE FROM ROUTE 100. TIME ESTIMATED FROM RADAR. |
| 01:15 UTC | TSTM WND DMG | 1 Wnw Washington Twp | Berks, PA | TREE DOWN ON WIRES ON FORGE DALE ROAD. TIME ESTIMATED FROM RADAR. |
| 01:15 UTC | FLOOD | Wyomissing | Berks, PA | WATER RESCUE UNDER THE RAILROAD BRIDGE AT STATE HILL ROAD. |
| 01:17 UTC | TSTM WND DMG | Boyertown | Berks, PA | TREE AND POWER LINES DOWN ON E PHILADELPHIA AVENUE. TIME ESTIMATED FROM RADAR. |
| 01:31 UTC | TSTM WND DMG | 1 N Heidelberg Twp | Berks, PA | MULTIPLE TREES AND POWER POLES DOWN. TIME ESTIMATED FROM RADAR. |
| 01:45 UTC | TSTM WND DMG | Palmyra | Lebanon, PA | NUMEROUS TREES DOWN |
| 01:47 UTC | FLOOD | 1 Ssw Laureldale | Berks, PA | ROUTE 12 BETWEEN ROUTE 61 AND N 5TH STREET HIGHWAY CLOSED DUE TO FLOODING. |
| 02:42 UTC | TSTM WND DMG | Fredericksburg | Lebanon, PA | TREES DOWN - COORECTED COUNTY |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in PennsylvaniaEvery tornado in Pennsylvania since 1950Warnings in force in Pennsylvania nowThe forecast where you are
The other tornadoes of May 19, 2019
19 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:07 AM CDT | EF1 | Jasper, TX | 1.3 | 600 | 1 | $50,000 | |
| May 19 | 1:21 AM CDT | EF1 | Jasper, TX | 3.1 | 100 | $15,000 | ||
| May 19 | 2:02 AM CDT | EF0 | Natchitoches Parish, LA | 1.2 | 80 | |||
| May 19 | 2:46 AM CDT | EF1 | Richland Parish, LA | 18.7 | 700 | $100,000 | ||
| May 19 | 3:14 AM CDT | EF1 | Beauregard Parish, LA | 2.9 | 600 | $10,000 | ||
| May 19 | 3:19 AM CDT | EF1 | Beauregard Parish, LA | 2.6 | 800 | $75,000 | ||
| May 19 | 3:26 AM CDT | EF1 | Beauregard Parish, LA | 2.7 | 250 | $7,000 | ||
| May 19 | 4:40 AM CDT | EF1 | Allen Parish, LA | 2.3 | 50 | $7,000 | ||
| May 19 | 5:03 AM CDT | EF1 | Allen Parish, LA | 1.3 | 900 | $50,000 | ||
| May 19 | 5:42 AM CDT | EF0 | Evangeline Parish, LA | 0.2 | 50 | $5,000 | ||
| May 19 | 5:47 AM CDT | EF1 | Evangeline Parish, LA | 9.1 | 400 | $150,000 | ||
| May 19 | 5:50 AM CDT | EF1 | Evangeline Parish, LA | 2.5 | 600 | $100,000 | ||
| May 19 | 8:30 AM CDT | EF0 | Saint Helena Parish, LA | 0.2 | 30 | |||
| May 19 | 6:25 PM EDT | EF0 | Barry, MI | 1.4 | 50 | $20,000 | ||
| May 19 | 3:41 PM PDT | EF0 | Fresno, CA | 0.3 | 100 | |||
| May 19 | 8:39 PM EDT | EF1 | Preble, OH | 4.4 | 150 | $250,000 | ||
| May 19 | 8:50 PM EDT | EF1 | Preble, OH | 7.6 | 120 | $550,000 | ||
| May 19 | 9:22 PM EDT | EF1 | Montgomery, OH | 1.0 | 150 | $150,000 | ||
| May 19 | 9:51 PM EDT | EF1 | Bucks, PA | 0.3 | 100 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.